Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 19, 2018, 5:59 PM CDT for Refugio County, San Patricio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 19, 2018, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 40 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335
WGUS54 KCRP 192259
FFWCRP
TXC391-409-200200-
/O.NEW.KCRP.FF.W.0015.180619T2259Z-180620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
559 PM CDT TUE JUN 19 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northeastern San Patricio County in south central Texas...
Southwestern Refugio County in south central Texas...
* Until 900 PM CDT.
* At 558 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Taft, Woodsboro, Bonnie View and Taft Southwest.
Additional rainfall amounts of 1-2 inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2797 9745 2821 9751 2830 9745 2832 9731
2801 9725
$$
HeavenerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:00 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 19, 4:00 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
400 PM CDT Tue Jun 19 2018
.SHORT TERM (Tonight)...
Showers and thunderstorms have been moving across South Texas as
the center of circulation progresses inland. Strong low level
moisture convergence and an overly saturated atmosphere (2.51"
PWATs on the CRP 18Z sounding) has contributed to rainfall rates
ranging from 1-3"/hr. Jim Wells county has seen some of our
highest totals today with rainfall reports ranging from 7-11"
with isolated pockets of larger amounts possible. There have also
been reports of 5-8" across portions of South Texas. Reports of
roadways being flooded across the region were fairly common today.
Convective activity has waned a bit this afternoon as some dry air
wrapped around the center of the low. Expect activity to increase
again late tonight into early Wednesday morning, especially along
the Coastal Bend, Victoria Crossroads and over the Gulf waters as
H85 moisture transports ramps up over the area. Showers and
thunderstorms will begin to redevelop early tomorrow morning,
around 5Z or shortly after, per the HREF which has had a fairly
strong handle on the event.
Temps will be in the mid 70s across the Brush Country and Victoria
Crossroads to the low 80s along the coast. Small Craft Advisory
conditions will continue for the offshore waters overnight with
conditions slowly improving during the morning hours Wednesday.
&&
.LONG TERM (Wednesday through Tuesday)...
The tropical wave will continue to move west to southwest on
Wednesday with very deep moisture/PWAT around 2-2.4 inches
continuing across S TX. This will maintain high pops through Wed
with additional rainfall around 4 to 6 inches across the east and 2
to 3 inches across the Rio Grande Plains. The Flash Flood Watch will
remain in effect through Wed afternoon, but may need to be extended
to Wed night or Thu if heavier rainfall continues. The higher rain
chances will shift south and southwest by Thu/Thu night as drier air
aloft moves in from the NE as ridging begins to build back across S
TX. By Fri, limited residual moisture and a weak embedded short wave
may lead to iso convection across the VCT area Fri, otherwise quiet
weather and warmer temps is expected Fri/Sat. Another wave is
progged to approach the region by Sunday, bringing another chance of
convection.
Winds across the offshore waters will be borderline SCA Wed morning,
but should be below advisory conditions by noon. Minor tidal
overflow and dangerous rip currents are also expected to continue
into Wed morning, but as winds and seas diminish as well as swell
periods, so will the coastal threats.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 86 77 88 77 / 80 80 50 50 30
Victoria 76 84 75 89 76 / 80 80 50 50 20
Laredo 76 92 77 92 76 / 60 70 40 40 30
Alice 76 88 76 91 75 / 80 80 50 50 30
Rockport 79 84 79 87 79 / 80 80 50 50 20
Cotulla 75 91 76 94 75 / 50 50 30 20 20
Kingsville 78 88 77 90 77 / 80 80 50 50 30
Navy Corpus 80 85 79 86 80 / 80 80 50 50 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
High Rip Current Risk through Wednesday afternoon For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
Coastal Flood Advisory until 1 PM CDT Wednesday For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 10 AM CDT Wednesday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Small Craft Advisory until 5 PM CDT this afternoon For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM.
&&
TC/95...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jun 19, 3:39 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 339 PM CDT Tue Jun 19 2018 TXZ229>234-239>247-342>347-442-443-447-202045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 339 PM CDT Tue Jun 19 2018 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight A Flash Flood Watch is in effect through Wednesday afternoon for the eastern portions of South Texas, including Duval, Jim Wells and Live Oak County and all counties east. Scattered thunderstorms can be expected this afternoon and tonight. There is a high risk of rip currents through Wednesday afternoon over gulf-facing beaches. A Coastal Flood Advisory is in effect through Wednesday afternoon for gulf facing beaches due to the higher than normal period swells combining with excessive rainfall near the coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. A Flash Flood Watch is in effect through Wednesday afternoon. The Flash Flood Watch may be extended beyond Wednesday afternoon, or farther west during this time. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. There is a moderate risk of dangerous rip currents Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of heavy rainfall and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-202045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 339 PM CDT Tue Jun 19 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Small Craft Advisory conditions are expected to continue for the offshore waters through Wednesday morning. Thunderstorms today will produce heavy rainfall reducing visibility, with thunderstorm chances decreasing in the afternoon but returning overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
In the hours before
Local storm report, Jun 19, 2:02 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
202 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HEAVY RAIN 10 N ALICE 27.90N 98.07W
06/19/2018 M6.11 INCH JIM WELLS TX COCORAHS
&&
EVENT NUMBER CRP1800112
HARTLocal storm report, Jun 19, 2:22 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
222 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 2 E KINGS CROSSING GOLF 27.65N 97.36W
06/19/2018 M3.50 INCH NUECES TX NWS EMPLOYEE
3.50 INCHES IN THE LAST TWO HOURS.
0221 PM HEAVY RAIN KINGS CROSSING GOLF COU 27.65N 97.39W
06/19/2018 M7.40 INCH NUECES TX NWS EMPLOYEE
STORM TOTAL PRECIP AS OF 221PM CDT.
&&
EVENT NUMBER CRP1800113
EVENT NUMBER CRP1800114
HARTLocal storm report, Jun 19, 2:31 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
231 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD CHRISTUS SPOHN HOSPITAL 27.69N 97.38W
06/19/2018 NUECES TX EMERGENCY MNGR
FLOODING STARTING TO OCCUR ALONG STAPLES AND SARATOGA
0229 PM FLASH FLOOD 1 NNE KINGS CROSSING GO 27.66N 97.39W
06/19/2018 NUECES TX NWS EMPLOYEE
YORKTOWN BETWEEN STAPLES AND CIMARRON IS BECOMING
NEARLY IMPASSIBLE WITH WATER APPROX A FOOT DEEP
&&
EVENT NUMBER CRP1800115
EVENT NUMBER CRP1800116
HARTLocal storm report, Jun 19, 2:50 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
250 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD 1 SW DOWNTOWN CORPUS CH 27.78N 97.41W
06/19/2018 NUECES TX EMERGENCY MNGR
MORGAN AND CROSSTOWN EXPRESSWAY FLOODED. STAPLES
FLOODED BETWEEN WILLIAMS AND HOLLY.
&&
EVENT NUMBER CRP1800117
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:42 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 2 hr |
| Jun 19, 12:52 AM CDT | Flash Flood Warning | CRP | Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 1:12 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more | 66 hr |
| Jun 19, 2:02 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| Jun 19, 2:24 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 3 hr |
| Jun 19, 2:38 AM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| Jun 19, 3:58 AM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| Jun 19, 5:00 AM CDT | Flash Flood Warning | CRP | Refugio | 2 hr |
| Jun 19, 5:34 AM CDT | Flash Flood Warning | CRP | Goliad | 116 min |
| Jun 19, 5:42 AM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| Jun 19, 5:45 AM CDT | River Flood Warning | CRP | Bee | 57 hr |
| Jun 19, 5:49 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| Jun 19, 6:26 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jun 19, 7:01 AM CDT | Flash Flood Warning | CRP | Refugio | 3 hr |
| Jun 19, 7:27 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Jun 19, 7:58 AM CDT | Flash Flood Warning | CRP | Goliad | 2 hr |
| Jun 19, 8:04 AM CDT | Areal Flood Advisory | CRP | Bee | 116 min |
| Jun 19, 9:17 AM CDT | Special Marine Warning | CRP | 43 min | |
| Jun 19, 9:39 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg | 2 hr |
| Jun 19, 10:12 AM CDT | Areal Flood Warning | CRP | Refugio | 2 hr |
| Jun 19, 10:49 AM CDT | River Flood Warning | CRP | Refugio | 4 days |
| Jun 19, 11:59 AM CDT | Areal Flood Warning | CRP | Duval, Jim Wells, Kleberg | 2 hr |
| Jun 19, 12:40 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 65 min |
| Jun 19, 1:07 PM CDT | Areal Flood Advisory | CRP | Bee | 3 hr |
| Jun 19, 1:52 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 113 min |
| Jun 19, 2:13 PM CDT | Flash Flood Warning | CRP | Nueces | 77 min |
| Jun 19, 2:45 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 2 hr |
| Jun 19, 3:40 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 2 hr |
| Jun 19, 5:04 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 3 hr |
| Jun 19, 6:09 PM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.